Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Lubbock, TX

March 29, 2013Crosby County, Dickens County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 29, 2013, 6:25 PM CDT for Crosby County, Dickens County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2013, 6:25 PM CDT (23:25 UTC)
Expired
Mar 29, 2013, 7:30 PM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Crosby County, TX, Dickens County, TX

The radar

The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2907 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WUUS54 KLUB 292325
SVRLUB
TXC107-125-300030-
/O.NEW.KLUB.SV.W.0009.130329T2325Z-130330T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
625 PM CDT FRI MAR 29 2013

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CROSBY COUNTY IN NORTHWEST TEXAS.
  NORTHWESTERN DICKENS COUNTY IN NORTHWEST TEXAS.

* UNTIL 730 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTH OF CROSBYTON...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE MCADOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3383 10104 3378 10080 3350 10103 3368 10135
      3383 10133
TIME...MOT...LOC 2325Z 274DEG 30KT 3376 10122

$$

24
3 follow-up statements
141 
WWUS54 KLUB 292338
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT FRI MAR 29 2013

TXC107-125-300030-
/O.CON.KLUB.SV.W.0009.000000T0000Z-130330T0030Z/
CROSBY TX-DICKENS TX-
638 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DICKENS AND NORTHEASTERN CROSBY COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF CROSBYTON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MCADOO...AFTON AND RURAL AREAS EAST OF CROSBYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3370 10128 3383 10122 3383 10104 3378 10080
      3350 10103
TIME...MOT...LOC 2338Z 291DEG 27KT 3370 10113

$$

24
398 
WWUS54 KLUB 292356
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
656 PM CDT FRI MAR 29 2013

TXC107-125-300030-
/O.CON.KLUB.SV.W.0009.000000T0000Z-130330T0030Z/
CROSBY TX-DICKENS TX-
656 PM CDT FRI MAR 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DICKENS AND NORTHEASTERN CROSBY COUNTIES UNTIL 730 PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTH OF MCADOO...OR 11 MILES WEST OF DICKENS...MOVING EAST AT
30 MPH.

IN ADDITION...HAIL TO THE SIZE OF PEAS WAS REPORTED COVERING THE 
GROUND WITH THIS STORM IN MCADOO.

LOCATIONS IMPACTED INCLUDE...
  AFTON AND HIGHWAY 82 WEST OF DICKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH 
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3362 10113 3383 10109 3383 10104 3378 10080
      3350 10103
TIME...MOT...LOC 2355Z 291DEG 27KT 3365 10099

$$

24
890 
WWUS54 KLUB 300015
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT FRI MAR 29 2013

TXC107-125-300026-
/O.CAN.KLUB.SV.W.0009.000000T0000Z-130330T0030Z/
CROSBY TX-DICKENS TX-
715 PM CDT FRI MAR 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKENS AND
NORTHEASTERN CROSBY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3362 10113 3383 10109 3383 10104 3378 10080
      3350 10103
TIME...MOT...LOC 0016Z 291DEG 27KT 3359 10081

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:57 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 29, 3:57 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CDT FRI MAR 29 2013

.SHORT TERM...
DEFINED MID-UPPER LEVEL WAVE ENTERING SOUTHEAST NEW MEXICO CONTINUES
TO BE ON TRACK TO HELP INITIATE SHOWERS AND THUNDERSTORMS ACROSS
WEST TEXAS LATE THIS AFTERNOON AND THIS EVENING. A DEEPENING SURFACE
TROUGH PUSHING WEST ACROSS THE SOUTH PLAINS WILL CONTINUE TO
INTENSIFY A DEVELOPING DRYLINE ACROSS THE EDGE OF THE CAPROCK
EXTENDING BACK TO NEAR THE INTERSTATE 27/US 87 CORRIDOR. THESE TWO
FEATURES COMBINED WITH A LINGERING FRONTAL BOUNDARY ACROSS THE
EXTREME SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH/ROLLING PLAINS
WILL CREATE A TRIPLE POINT WHERE CONVECTIVE INITIATION WILL
COMMENCE. ACTIVITY WILL PUSH OFF TO THE EAST AROUND 20-25 MPH INTO
THE ROLLING PLAINS AND EXTREME SOUTHEASTERN PANHANDLE.

ADDITIONAL ELEVATED AND HIGH-BASED STORMS WILL DEVELOP ACROSS THE
ROLLING PLAINS AND FAR SOUTHEASTERN PANHANDLE FOLLOWING SUNSET AND
PEAK DIURNAL HEATING. HAIL UP TO QUARTER SIZE OR SLIGHTLY LARGER
WILL BE THE MAIN THREAT WITH NEAR DRY ADIABATIC LAPSE RATES ABOVE
THE STORM BASE AND IN THE HAIL GROWTH ZONE. DAMAGING WIND GUSTS UP
TO 60 MPH WILL BE POSSIBLE INITIALLY WITH UPDRAFTS DEVELOPING IN
CLOSER PROXIMITY TO THE SURFACE...BUT STABILIZING LOW LEVELS WILL
LIMIT THIS THREAT AS THE NIGHT WEARS ON. A MINIMAL TORNADO THREAT
WILL ALSO EXIST THROUGH EARLY THIS EVENING WITH FAVORABLY CURVED
HODOGRAPHS...BUT THIS WILL ALSO SUBSIDE WITH TIME AS STORMS ELEVATE
IN ORIGIN LOCATION. ALTHOUGH LOW LEVEL WIND FIELDS ARE NOTHING TO
WRITE HOME ABOUT...0-6 KM BULK SHEAR VECTORS OF 35-40 KNOTS MAY
ALLOW FOR ORGANIZED AND SUSTAINED UPDRAFTS WITH A FEW SUPERCELLS.

STORMS SHOULD CLEAR THE FORECAST AREA BY MIDNIGHT AND ALLOW FOR A
QUIET OVERNIGHT PERIOD. MAY SEE A FEW SPOTS DEVELOP SOME SHALLOW FOG
LATE TONIGHT AND EARLY TOMORROW...MAINLY ACROSS THE ROLLING PLAINS
WHERE HIGHER MOISTURE WILL RESIDE AND IN VICINITY OF THE LINGERING
FRONT NEAR THE EXTREME SOUTHEAST PANHANDLE. ENHANCED MOISTURE
REMAINING IN PLACE WILL MAKE FOR MILD OVERNIGHT LOWS AGAIN TONIGHT
WITH TEMPERATURES ONLY FALLING INTO THE MID 40S TO MID 50S.

A SIMILAR SETUP WILL OCCUR TOMORROW AS AN IMPULSE WORKS AROUND THE
CREST OF MID-LEVEL RIDGING TO THE WEST. BEST CHANCES APPEAR TO BE IN
THE VERY LATE AFTERNOON OR EARLY EVENING FOR INITIATION. A DRYLINE
WILL SET UP NEAR THE EDGE OF THE CAPROCK AND COMBINE WITH ANOTHER
SOUTHWARD PUSH OF THE AFOREMENTIONED FRONT. THE PLACEMENT OF THIS
FRONT AND ASSOCIATED SURFACE TROUGH WILL HAVE A LARGE IMPACT ON
WHERE INITIATION OCCURS...BUT INDICATIONS ARE THAT THE BEST MOISTURE
MAY BE SHUNTED A BIT EAST WHEN COMPARED TO TODAY. REGARDLESS...BEST
CHANCES WILL ONCE AGAIN BE ACROSS THE NORTHERN ROLLING PLAINS AND
FAR SOUTHEAST PANHANDLE.

&&

.LONG TERM...
IT APPEARS THAT A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST
SATURDAY EVENING THROUGH MOST OF EASTER SUNDAY...WITH HIGHEST
CHANCES EXPECTED ACROSS THE FAR SE TX PANHANDLE AND ROLLING
PLAINS. A WEAK COLD FRONT WILL BEGIN BACKING INTO THE AREA FROM
THE THE E-NE SAT EVENING WITH MID TO UPPER 50 DEWPOINTS SPREADING
IN BEHIND IT. ALOFT...A WEAK DISTURBANCE MOVING IN FROM THE SW
WILL BRIEFLY PHASE WITH LARGER TROUGH SWINGING THROUGH THE
CENTRAL PLAINS TO INCREASE LIFT. A FEW STRONG AND BRIEFLY SEVERE STORMS
ARE POSSIBLE SAT EVENING IN THE NE ZONES. THEN ON
SUNDAY...INSTABILITY MAY BE SOMEWHAT WEAKER GIVEN EXPECTED CLOUD
COVER AND COOLER TEMPS...HIGHS IN THE 60S NORTH TO MID 70S
SOUTH...BUT A FEW STRONGER STORMS CANNOT BE RULED OUT.

MONDAY CONTINUES TO BE A COMPLICATED FORECAST. THE FRONT WILL WASH
OUT LATE SUNDAY AND WEAK RIDGING WILL FOLLOW THE DEPARTING WAVES.
HOWEVER...A STRONGER FRONT WILL FOLLOW AT SOME POINT ON
MONDAY. THE NAM CONTINUES TO BE FASTER WITH THE FROPA THAN THE GFS
AND ECMWF. GIVEN THE LINGERING UNCERTAINTY ON THE TIMING OF THE
FRONT...WE DID NOT MAKE ANY LARGE CHANGE TO THE FORECAST
TEMPS...WE ARE STILL SHOWING A STRONG SW TO NE TEMP GRADIENT OF
70S TO 50S. GUIDANCE ALSO SUGGESTS THAT STRATUS WILL FILL IN
BEHIND THIS FRONT. WE/VE CONTINUED TO SHOW A CHANCE OF TSTMS
ACROSS MOST OF THE AREA DURING THE DAY...THEN ONLY RAIN SHOWERS BY
EVENING AS THE AIRMASS STABILIZES BEHIND THE FRONT. IF THE FRONT
IS EARLIER THEN NO THUNDER WOULD BE EXPECTED GIVEN THE WEAK
RIDGING ALOFT. THE 12Z MEDIUM-RANGE MODELS START TO DIVERGE IN
THEIR HANDLING OF A CLOSED LOW IN THE TUE-THU TIME FRAME. THE
FASTER/WEAKER GFS OPENS THE TROUGH AS IT MOVES SE FROM THE GREAT
BASIN ACROSS THE SRN PLAINS. IN THIS SCENARIO OUR RAIN CHANCES
WILL DIMINISH FROM NORTH TO SOUTH DURING THE DAY TUESDAY AS THE
FRONT DRIVES THE MOISTURE SOUTH AND LIFT FROM THE APPROACHING WAVE
IS WEAKER. THE ECMWF ON THE OTHER HAND KEEPS THE UPPER LOW CLOSED
OFF AT 500MB AS IT TRACKS SLOWLY ACROSS NM TUES INTO WED. THIS
TRACK MAINTAINS MOIST EASTERLY FLOW AND AND WOULD BRING MUCH
STRONGER LIFT ACROSS WEST TEXAS LATE TUESDAY INTO WED. GIVEN THIS
DISCREPANCY...WE HAVE KEPT THE SAME POP CONFIGURATION...MAINLY IN
THE MONDAY TO EARLY TUESDAY PERIOD PER THE GFS. WE DID ADD SOME
LOW END POPS TUESDAY AFTERNOON AND EVENING IN THE SOUTHEAST. WILL
WAIT TO ADD POPS ON WEDNESDAY UNTIL IF/WHEN THERE IS BETTER
INDICATION THAT THE 12Z ECMWF IS VALID. WILL ALSO HAVE TO WATCH
TEMPS AND PRECIP PHASE MONDAY NIGHT/TUESDAY MORNING. THE AIRMASS
BEHIND THE FRONT LOOKS PRETTY CHILLY WITH 850 MB TEMPS DROPPING
BELOW ZERO ACROSS THE NORTH. WE/VE ADDED A RAIN/SNOW MENTION
ACROSS PARMER AND CASTRO COUNTIES...ALTHOUGH AT THIS TIME WE DON/T
ANTICIPATE ANY ACCUMULATIONS.

&&

.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT SATURDAY
AFTERNOON ACROSS PORTIONS OF THE WESTERN AND CENTRAL SOUTH
PLAINS...BUT WINDS WELL BELOW 15 MPH SHOULD PRECLUDE FIRE WEATHER
CONCERNS WITH PERHAPS A VERY BRIEF ISOLATED PERIOD OF ELEVATED
CONDITIONS OCCURRING. SHOWERS AND THUNDERSTORMS WILL HAVE THE BEST
CHANCE OF TAKING PLACE ACROSS THE EXTREME SOUTHEASTERN PANHANDLE AND
ROLLING PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        46  78  44  68  48 /  10  10  20  20  10
TULIA         49  79  49  69  47 /  20  10  20  20  10
PLAINVIEW     49  81  50  70  49 /  20  10  20  20  10
LEVELLAND     45  84  50  71  49 /  10  10  10  20  10
LUBBOCK       48  85  52  71  50 /  20  10  20  20  10
DENVER CITY   49  85  50  76  49 /  10  10  10  20  10
BROWNFIELD    49  85  51  74  49 /  10  10  10  20  10
CHILDRESS     54  80  54  70  52 /  30  20  40  30  10
SPUR          54  84  56  72  53 /  30  20  20  30  20
ASPERMONT     55  83  59  75  54 /  30  20  20  30  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/33
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 AM CDT FRI MAR 29 2013

TXZ021>044-301645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1141 AM CDT FRI MAR 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON
OVER CENTRAL TO EASTERN PORTIONS OF THE SOUTH PLAINS AND EXTREME
SOUTHERN PANHANDLE BEFORE SPREADING EASTWARD INTO THE ROLLING
PLAINS THROUGH THE EVENING. SUFFICIENT INSTABILITY AND WIND SHEAR
WILL LEAD TO SOME OF THESE STORMS BECOMING STRONG TO SEVERE. THE
STRONGEST OF STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED
DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER...MAINLY
OVER THE ROLLING PLAINS AND FAR SOUTHEAST PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
EVENING THROUGH SUNDAY MORNING. A FEW OF THESE STORMS MAY BRIEFLY
REACH SEVERE LEVELS...ESPECIALLY ACROSS THE ROLLING PLAINS AND
EXTREME SOUTHEAST PANHANDLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY
EVENING.

In the hours before

Special weather statement, Mar 29, 4:57 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT FRI MAR 29 2013

TXZ029-030-035-036-292230-
CROSBY-FLOYD-HALE-LUBBOCK-
457 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK...CROSBY...HALE AND
FLOYD  COUNTIES...

AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN HALE COUNTY NEAR
PETERSBURG...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3406 10139 3367 10131 3370 10181 3393 10184
TIME...MOT...LOC 2157Z 257DEG 15KT 3386 10164

24
Special weather statement, Mar 29, 5:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT FRI MAR 29 2013

TXZ030-292300-
FLOYD-
525 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR FLOYD COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF FLOYDADA...MOVING NORTHEAST AT
20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

DEADLY LIGHTNING AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM.
LOOSE OBJECTS CAN BE BLOW AROUND BY STRONG WINDS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3384 10104 3384 10155 3431 10155 3431 10105
TIME...MOT...LOC 2224Z 225DEG 17KT 3407 10135

24
Special weather statement, Mar 29, 6:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT FRI MAR 29 2013

TXZ035-292315-
LUBBOCK-
602 PM CDT FRI MAR 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK COUNTY...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHWEST LUBBOCK COUNTY...INCLUDING
SOUTHWEST PORTIONS OF THE CITY OF LUBBOCK...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3353 10207 3362 10182 3344 10175 3344 10207
TIME...MOT...LOC 2300Z 254DEG 17KT 3351 10194

JW
Local storm report, Mar 29, 6:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
610 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 E CEDAR HILL          34.14N 101.17W
03/29/2013  E2.00 INCH       FLOYD              TX   PUBLIC

            WINDSHIELD BROKEN BY HAIL

&&

EVENT NUMBER LUB1300155

BRC
Local storm report, Mar 29, 6:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
624 PM CDT FRI MAR 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             2 N CROSBYTON           33.67N 101.24W
03/29/2013  E1.00 INCH       CROSBY             TX   TRAINED SPOTTER

            ESTIMATED .75 TO 1 INCH

&&

EVENT NUMBER LUB1300156

BRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:57 PM CDTSpecial Weather StatementLUBHale33 min
Mar 29, 5:25 PM CDTSpecial Weather StatementLUBFloyd35 min
Mar 29, 5:53 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd22 min
Mar 29, 6:02 PM CDTSpecial Weather StatementLUBLubbock13 min
Mar 29, 6:22 PM CDTAreal Flood AdvisoryLUBLubbock68 min
Mar 29, 6:35 PM CDTSpecial Weather StatementLUBLubbock25 min
Mar 29, 6:46 PM CDTSevere Thunderstorm WarningLUBHall29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.